Texas, 2010Tornado and Flash Flood in Texas, May 25, 2010
May 25, 2010 · NWS CRP · 3 events in 3 counties and zones
Severe storms during the afternoon of the 25th produced flash flooding, wind damage and one tornado across portions of the inland Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms during the afternoon of the 25th produced flash flooding, wind damage and one tornado across portions of the inland Coastal Bend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 25, 8:28 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, May 25, 8:28 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
928 AM CDT TUE MAY 25 2010
.DISCUSSION...MCS IS SHOWING SIGNS OF SLOW WEAKENING BUT BASED ON
CURRENT MSAS/LAPS DATA AND MORNING SOUNDING...EXPECT SYSTEM TO
MAKE IT TO THE COAST. AS IT MOVES TOWARD THE COAST...IT SHOULD
MOVE INTO SLIGHTLY LOWER MID LEVEL THETA-E AIR AND THUS DO NOT
EXPECT SIGNIFICANT INTENSIFICATION ALBEIT DAYTIME HEATING. UPDATED
PRODUCTS AGAIN TO INCREASE POPS AND LOWER TEMPERATURES FOR THIS
AFTERNOON DUE TO CLOUD COVER AND RAIN-COOLED AREAS.
&&
.PREV DISCUSSION... /ISSUED 708 AM CDT TUE MAY 25 2010/
DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
AVIATION...MVFR CEILINGS EXPECTED TODAY ALONG WITH VISIBILITY
RESTRICTIONS NEAR SCATTERED/ISOLD SHOWERS AND THUNDERSTORMS
PRIMARILY OVER THE RIO GRANDE PLAINS. MVFR CEILINGS/VISIBILITIES
ANTICIPATED APPROXIMATELY DURING THE 09-12Z WEDNESDAY PERIOD.
PREV DISCUSSION... /ISSUED 409 AM CDT TUE MAY 25 2010/
SHORT TERM (TODAY THROUGH WEDNESDAY)...CURRENT CONVECTION OVER/
APPROACHING THE WRN CWFA ASSOCIATED WITH AN UPPER DISTURBANCE
(TROUGH AXIS DEPICTED VIA STREAMLINE DATA) WILL LIKELY REMAIN
CONFINED PRIMARILY TO THE WRN CWFA BASED ON MOISTURE/CIN
CONSIDERATIONS. THE GFS/ECMWF/NAM PROG THE UPPER RIDGE AXIS TO
RETROGRADE SOMEWHAT DURING THE PERIOD AND MOVE DIRECTLY OVER THE
CWFA BY WEDNESDAY. THUS...DISTURBANCES EMBEDDED WITHIN THE SW FLOW
TO THE WEST WILL MOVE FURTHER AWAY FROM THE CWFA. GFS SOUNDINGS
CONTINUE TO DEPICT GREATER MOISTURE OVER THE WESTERN CWFA. THUS...
ANTICIPATE CONVECTION THIS AFTN OVER THE WRN/CNTRL CWFA TODAY.
OWING TO THE FOREGOING UPPER RIDGE...NO CONVECTION EXPECTED EXCEPT
ISOLD ACTIVITY OVER THE WRN CWFA. TEMP FCST BASED PRIMARILY ON
PERSISTENCE. EXPECT BREEZY OR LESS CONDITIONS TODAY (MIXING OF
STRONGER WIND FROM ALOFT) WITH WEAKER WIND WEDNESDAY AS THE
SYNOPTIC MSLP GRADIENTS RELAXES.
MARINE...THE NAM/GFS SUGGEST SCEC WIND TODAY WHILE THE LOCAL ARW
PROGS SCA. NAM PROGS 6-7C/KM LAPSE RATES IN THE 0-1KM LAYER OVER THE
COASTAL WATERS. ALTHOUGH SCA WIND POSSIBLE TODAY...MORE CONFIDENT IN
THE SCEC WIND SOLN FOR THE COASTAL WATERS AND SCEC OVER THE SRN
BAYS (SEA HEIGHTS SHOULD REMAIN BELOW 6FT WHICH IS CONSISTENT WITH
THE WAVEWATCH SOLN.) WEAKER WIND EXPECTED WEDNESDAY OWING TO A
WEAKER MSLP GRADIENT.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...GFS NOW IN AGREEMENT
WITH THE ECMWF AND CANADIAN...SHOWING THE UPPER LEVEL RIDGE
RETROGRADING NORTHWEST THURSDAY THROUGH SATURDAY INTO THE PANHANDLE
ANS CENTRAL PLAINS...AND A SHORTWAVE SLIDING SOUTH AROUND THE
EASTERN PERIPHERY OF THE RIDGE...INTO THE LOWER MISSISSIPPI RIVER
VALLEY...AND POSSIBLY INTO EAST AND SOUTHEAST TEXAS FRIDAY. THE TAIL
END ON THE SHORTWAVE MAY LEAVE A WEAKNESS ALOFT ACROSS PORTION OF
SOUTH TEXAS SATURDAY AND SUNDAY...BEFORE THE RIDGE BUILDS BACK OVER
ON MONDAY. RELATIVELY COOL MID LEVEL TEMPS WILL REMAIN IN PLACE
THROUGH THE WEEKEND AND ECMWF AND CANADIAN ARE STILL INDICATING
SLIGHTLY BETTER 850-700MB MOISTURE WORKING INTO THE NORTHEAST CWA ON
SATURDAY AND INTO THE COASTAL PLAINS ON SUNDAY...BUT THE GFS KEEPS
THE MOISTURE CONFINED TO EAST TEXAS AND LOUISIANA. ECMWF HAS HAD
BETTER HANDLE ON PATTERN AND MOISTURE RECENTLY...AND WILL CONTINUE
TO FOLLOWER CLOSER TO A ECMWF/CANADIAN BLEND SHOWING POPS FOR THE
NORTHEAST ON SATURDAY AND EAST ON SUNDAY. WILL NOT GO ANY HIGHER
THAN 20 POPS FOR NOW DUE TO CONFIDENCE AND WEAK FORCING.
OTHERWISE...TEMPS THROUGH THE LONG TERM WILL BE CHARACTERIZED BY
BELOW NORMAL LOWS AND ABOVE NORMAL HIGHS. RELATIVELY WEAK WINDS WILL
DEVELOP ACROSS THE REGION...WITH LAND BREEZES EACH MORNING
CONTRIBUTING TO THE LARGE DIURNAL SWINGS IN TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 72 90 69 91 / 50 10 10 10 10
VICTORIA 86 69 91 67 93 / 60 10 10 10 10
LAREDO 91 75 95 75 98 / 50 20 10 10 10
ALICE 87 73 92 68 94 / 60 10 10 10 10
ROCKPORT 85 76 87 73 91 / 40 10 10 10 10
COTULLA 87 70 93 68 95 / 50 20 10 10 10
KINGSVILLE 86 72 92 69 94 / 60 10 10 10 10
NAVY CORPUS 85 75 85 74 88 / 40 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, May 25, 5:02 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
602 AM CDT TUE MAY 25 2010
GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
602 AM CDT TUE MAY 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED TODAY OVER THE RIO GRANDE PLAINS
REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
87/76
In the hours before
Local storm report, May 25, 5:56 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL COTULLA 28.44N 99.24W
05/25/2010 M0.50 INCH LA SALLE TX LAW ENFORCEMENT
PEA TO MARBLE SIZED HAIL REPORTED BY SHERIFF OFFICE.
&&
JRSpecial weather statement, May 25, 6:41 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
741 AM CDT TUE MAY 25 2010
TXZ229-230-251345-
LA SALLE-MCMULLEN-
741 AM CDT TUE MAY 25 2010
...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN
COUNTIES...
AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ZELLA TO FORT EWELL
SITE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF TILDEN TO
22 MILES EAST OF ENCINAL...MOVING EAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
87
Special weather statement, May 25, 8:11 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
911 AM CDT TUE MAY 25 2010
TXZ240-241-251515-
DUVAL-JIM WELLS-
911 AM CDT TUE MAY 25 2010
...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND JIM WELLS
COUNTIES...
AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM SOUTH OF LOMA ALTA...OR 14 MILES NORTHEAST OF
FREER. THIS STORM WAS MOVING SOUTHEAST AROUND 20 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
GW
Special weather statement, May 25, 9:59 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1059 AM CDT TUE MAY 25 2010
TXZ231-240-241-251645-
DUVAL-JIM WELLS-LIVE OAK-
1059 AM CDT TUE MAY 25 2010
...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...JIM WELLS AND LIVE OAK
COUNTIES...
AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
TECALOTE TO SAN DIEGO TO 7 MILES NORTHWEST OF CONCEPCION...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF SAN DIEGO TO SAN DIEGO TO 7
MILES SOUTH OF BENAVIDES...MOVING EAST AT 10 MPH.
MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
GW
Local storm report, May 25, 10:11 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1111 AM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM HEAVY RAIN SSW COTULLA 28.43N 99.24W
05/25/2010 M3.45 INCH LA SALLE TX MESONET
HADS REPORT PAST 6 HOURS.
&&
ATARDYSpecial weather statement, May 25, 10:27 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 AM CDT TUE MAY 25 2010
TXZ241>243-251730-
JIM WELLS-KLEBERG-NUECES-
1127 AM CDT TUE MAY 25 2010
...STRONG THUNDERSTORMS WERE AFFECTING JIM WELLS...KLEBERG AND NUECES
COUNTIES...
AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TECALOTE TO ALICE TO
SAN JOSE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF ALICE TO
ALICE TO 10 MILES SOUTHEAST OF BENAVIDES...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
GW
Event by event
1 tornado, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Tornado, Live Oak
- When
- May 25, 10:30 AM CST to 10:31 AM CST
- Where
- Live Oak County, 5.34 mi SW of Lagarteo to 5.21 mi SW of Lagarteo
- Rating
- EF0
- Path length
- 0.18 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.071, -98.017
An NWS Storm Survey concluded a brief EF-0 tornado touched down on a ranch in extreme southern Live Oak County. Damage to deer pins and metal animal shelters and awnings occurred. Limbs were sheared off some smaller trees and one large mesquite tree was broken in half. One awning and one deer were carried 50 yards over fences and deposited in a separate pin. Two deer sustained minor injuries. Winds were estimated around 70 mph. A Davis Weather Instrument on-site measured a peak wind gust of 72 mph.
Thunderstorm Wind, San Patricio
- When
- May 25, 11:00 AM CST
- Where
- San Patricio County, 1.63 mi NNW of Corpus Christi St Pa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 28.070, -97.883
Several 12 inch diameter trees were snapped from the wind and one from lightning at Camp Karankawa. Pea-sized hail was also reported.
Flash Flood, Jim Wells
- When
- May 25, 12:30 PM CST to 1:45 PM CST
- Where
- Jim Wells County, 0.3 mi WNW of Premont to 1.2 mi SSW of Premont
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 27.371, -98.135
Between 3 and 5 inches of rain fell with 2 hours producing flash flooding in Premont. Flowing water with depths of 6 to 18 inches was reported on many streets. Cars were stalled at U.S. 281 and 3rd Street.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 25, 2010$162,000 · EF1 · 26 events
- Flash Flood and Hail in Missouri, May 25, 2010$100,000 · 2 in hail · 17 events
- Flash Flooding and Hail in Iowa, May 25, 2010$123,000 · 1 in hail · 12 events
- Damaging Winds and Lightning Strikes in Wisconsin, May 25 to 26, 2010$135,000 · 65 kt wind · 6 events
- Tornadoes and Hail in Colorado, May 25, 2010$15,000 · EF1 · 26 events
- Flood in Montana, May 25 to 26, 2010$130,000 · 1 event
- Flash Flood and Heavy Rain in Texas, May 25, 2010$75,000 · 2 events
- Damaging Winds in Maine, May 25, 20101 injured · 56 kt wind · 28 events
- Flood and Hail in Kansas, May 25 to 26, 2010$30,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, May 25, 2010$24,000 · 1 in hail · 9 events
- Hail and Damaging Wind in Wisconsin, May 25, 2010$25,000 · 52 kt wind · 6 events
- Tornadoes and Hail in Texas, May 25 to 26, 2010$11,000 · EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236150, 236140, 236142.